MAUDE Adverse Event Report: ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. REFLEX ULTRA 45 COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EIC4845-01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).Article: muñoz-guerra, m.F., rodríguez-campo, f.J., escorial-hernández, v., brabyn, p.J., fernández-domínguez, m., & naval-gías, l.(2021).Is there a relationship between age, personal factors or surgical findings, and outcome after temporomandibular joint arthroscopy?.Journal of oral and maxillofacial surgery, 79(5), 1000-1008.
 
Event or Problem Description
It was reported that on literature review "is there a relationship between age, personal factors or surgical findings, and outcome after temporomandibular joint arthroscopy?", 1 patient had a failed tmj arthroscopy procedure using a reflex ultra 45 coblator ii wand.The issue was solved with an additional surgery, to implant a tmj prosthesis.Patients outcome is unknown.No further information is available.
 
Additional Manufacturer Narrative
H3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.The complaint was not confirmed.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.A clinical review states that without clinically relevant patient-specific supporting documentation, a thorough medical investigation cannot be performed.The root cause and/or patient outcome beyond that which was documented in the article cannot be confirmed nor concluded.It was communicated via email that the events were not related to some type of adverse effect of coblator and related to the relationship of the progressive evolution of joint dysfunction itself.No further medical assessment is warranted at this time.Should any additional clinical information be provided, this complaint will be re-evaluated.Insufficient product identification information was provided and thus a manufacturing record review could not be conducted.Based on the information available, there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
REFLEX ULTRA 45 COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15223133
Report Number3006524618-2022-00348
Device Sequence Number4899554
Product Code GEI
UDI-Device Identifier00817470004212
UDI-Public00817470004212
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K202006
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEIC4845-01
Device Catalogue NumberEIC4845-01
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown